Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Seven-point difference schemes for hyperbolic equations

Author: Avishai Livne
Journal: Math. Comp. 29 (1975), 425-433
MSC: Primary 65M05
MathSciNet review: 0398114
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A necessary and sufficient condition is given for all hyperbolic difference schemes that use up to nine mesh points to be of second-order accuracy. We also construct a new difference scheme for two-dimensional hyperbolic systems of conservation laws. The scheme is of second-order accuracy and requires knowledge of only seven mesh points. A stability condition is obtained and is utilized in numerical computations.

References [Enhancements On Off] (What's this?)

  • [1] B. EILON, D. GOTTLIEB & G. ZWAS, "Numerical stabilizers and computing time for second-order accurate schemes," J. Computational Phys., v. 9, 1972, pp. 387-397. MR 45 #9517. MR 0300471 (45:9517)
  • [2] A. R. GOURLAY & J. Ll. MORRIS, "A multistep formulation of the optimized Lax-Wendroff method for nonlinear hyperbolic systems in two space variables," Math. Comp., v. 22 1968, pp. 715-719. MR 40 #5156. MR 0251931 (40:5156)
  • [3] H. O, KREISS, "Über die Stabilitätsdefinition für Differenzengleichungen, die partielle Differentialgleichungen Approximieren," Nordisk Tidskr. Informationsbehandling (BIT), v. 2, 1962, pp. 153-181. MR 0165712 (29:2992)
  • [4] P. D. LAX & B. WENDROFF, "Systems of conservation laws," Comm. Pure Appl. Math., v. 13, 1960, pp. 217-237. MR 22 #11523. MR 0120774 (22:11523)
  • [5] P. D. LAX & B. WENDROFF, "Difference schemes for hyperbolic equations with high order of accuracy," Comm. Pure Appl. Math., v. 17, 1964, pp. 381-398. MR 30 #722. MR 0170484 (30:722)
  • [6] R. W. MacCORMACK, Numerical Solution of the Interaction of a Shock Wave with a Laminar Boundary Layer, Proc. 2nd Internat. Conf. on Numerical Methods in Fluid Dynamics (M. Holt, Editor), Springer-Verlag Lecture Notes in Phys., 1970.
  • [7] R. D. RICHTMYER, A Survey of Difference Methods for Nonsteady Fluid Dynamics, N.C.A.R. Technical Notes, 1963, pp. 2-63.
  • [8] G. STRANG, "Accurate partial difference methods. II. Non-linear problems," Numer. Math., v. 6, 1964, pp. 37-46. MR 29 #4215. MR 0166942 (29:4215)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M05

Retrieve articles in all journals with MSC: 65M05

Additional Information

Keywords: Quasi-linear hyperbolic equations, finite-difference schemes, Lax-Wendroff, seven points, consistency, stability conservation laws
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society